Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 28, 2022, 2:52 PM CDT for 26 counties in Kansas. It took effect at May 29, 2022, 10:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2022, 2:52 PM CDT (19:52 UTC)
- In effect from
- May 29, 2022, 10:00 AM CDT
- Expired
- May 30, 2022, 4:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS73 KICT 281952 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 252 PM CDT Sat May 28 2022 KSZ032-033-047>053-067>069-082-083-091>093-291000- /O.NEW.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 252 PM CDT Sat May 28 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Persons on area lakes should use caution and expect choppy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ketcham
9 follow-up statements
150 WWUS73 KICT 290104 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 804 PM CDT Sat May 28 2022 KSZ070-071-094-095-098-099-291515- /O.EXA.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/ Greenwood-Woodson-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Eureka, Madison, Yates Center, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 804 PM CDT Sat May 28 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Greenwood, Woodson, Elk, Wilson, Chautauqua and Montgomery Counties. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect choppy and rough conditions on area lakes Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>053-067>069-082-083-091>093-291515- /O.CON.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 804 PM CDT Sat May 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect choppy and rough conditions on area lakes Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
152 WWUS73 KICT 291010 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 510 AM CDT Sun May 29 2022 KSZ032-033-047>053-067>071-082-083-091>095-098-099-300015- /O.CON.KICT.WI.Y.0019.220529T1500Z-220530T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 510 AM CDT Sun May 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts over 45 mph at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect choppy and rough conditions on area lakes Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
132 WWUS73 KICT 292011 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 311 PM CDT Sun May 29 2022 KSZ032-033-047>053-067>071-082-083-091>095-098-099-300100- /O.CON.KICT.WI.Y.0019.000000T0000Z-220530T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 311 PM CDT Sun May 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts over 45 mph at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 8 PM CDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Expect choppy and rough conditions on area lakes into the evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ketcham
008 WWUS73 KICT 300022 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 722 PM CDT Sun May 29 2022 KSZ032-033-047>053-067>070-082-083-091>094-098-301200- /O.EXT.KICT.WI.Y.0019.000000T0000Z-220530T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 722 PM CDT Sun May 29 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts over 45 mph at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ071-095-099-300130- /O.CON.KICT.WI.Y.0019.000000T0000Z-220530T0100Z/ Woodson-Wilson-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Coffeyville, and Independence 722 PM CDT Sun May 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts over 45 mph at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 8 PM CDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
024 WWUS73 KICT 300202 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 902 PM CDT Sun May 29 2022 KSZ032-033-047>053-067>070-082-083-091>094-098-301200- /O.CON.KICT.WI.Y.0019.000000T0000Z-220530T1200Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 902 PM CDT Sun May 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts over 45 mph at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
337 WWUS73 KICT 300754 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 254 AM CDT Mon May 30 2022 KSZ071-095-099-301800- /O.NEW.KICT.WI.Y.0020.220530T0754Z-220530T1800Z/ Woodson-Wilson-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Coffeyville, and Independence 254 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph. * WHERE...Woodson, Wilson and Montgomery Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ096-100-301800- /O.EXB.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/ Neosho-Labette- Including the cities of Chanute and Parsons 254 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Neosho and Labette Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>053-067>070-082-083-091>094-098-301800- /O.EXT.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 254 AM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts over 45 mph at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
213 WWUS73 KICT 300906 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 406 AM CDT Mon May 30 2022 KSZ072-301800- /O.EXA.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/ Allen- Including the cities of Iola and Humboldt 406 AM CDT Mon May 30 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph. * WHERE...Allen County. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>053-067>070-082-083-091>094-096-098-100-301800- /O.CON.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Neosho-Chautauqua-Labette- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Chanute, Sedan, Cedar Vale, and Parsons 406 AM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ071-095-099-301800- /O.CON.KICT.WI.Y.0020.000000T0000Z-220530T1800Z/ Woodson-Wilson-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Coffeyville, and Independence 406 AM CDT Mon May 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph. * WHERE...Woodson, Wilson and Montgomery Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
609 WWUS73 KICT 301745 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1245 PM CDT Mon May 30 2022 KSZ032-033-047>050-067-082-301845- /O.EXP.KICT.WI.Y.0019.000000T0000Z-220530T1800Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-Reno-Kingman- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, Hutchinson, and Kingman 1245 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Strong winds have shifted east of the area and therefore the wind advisory will be allowed to expire. $$ KSZ051>053-068>070-072-083-091>094-096-098-100-302100- /O.EXT.KICT.WI.Y.0019.000000T0000Z-220530T2100Z/ McPherson-Marion-Chase-Harvey-Butler-Greenwood-Allen-Sedgwick- Harper-Sumner-Cowley-Elk-Neosho-Chautauqua-Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Chanute, Sedan, Cedar Vale, and Parsons 1245 PM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ071-095-099-302100- /O.EXT.KICT.WI.Y.0020.000000T0000Z-220530T2100Z/ Woodson-Wilson-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Coffeyville, and Independence 1245 PM CDT Mon May 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...South winds around 30 mph with gusts up to 45 mph. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
525 WWUS73 KICT 302051 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 351 PM CDT Mon May 30 2022 KSZ051>053-068>070-072-083-091>094-096-098-100-302200- /O.EXP.KICT.WI.Y.0019.000000T0000Z-220530T2100Z/ McPherson-Marion-Chase-Harvey-Butler-Greenwood-Allen-Sedgwick- Harper-Sumner-Cowley-Elk-Neosho-Chautauqua-Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Chanute, Sedan, Cedar Vale, and Parsons 351 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... South to southwest winds have subsided a bit, though will remain gusty. Therefore the wind advisory will be allowed to expire. $$ KSZ071-095-099-302200- /O.EXP.KICT.WI.Y.0020.000000T0000Z-220530T2100Z/ Woodson-Wilson-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Coffeyville, and Independence 351 PM CDT Mon May 30 2022 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... South to southwest winds have subsided a bit, though will remain gusty. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 2:43 PM CDT, 9 minutes earlier.
Area forecast discussion, May 28, 2:43 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 243 PM CDT Sat May 28 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Sat May 28 2022 A return to above normal temperatures and breezy conditions is expected over the next couple of days, as south-southwest surface winds continue over the region. Nice downslope flow will promote temperatures climbing back into the upper 80s to lower 90s this afternoon and expect temps to climb well above normal by Sun. Could even see some areas west of I-135 climb into the upper 90s by Sun afternoon, as 1000-850h partial thickness values seem to support the warm max temperatures with breezy south winds. Low level jet will again increase the 850-700h moisture transport again late tonight into early on Sun, especially for areas across SE KS. Think most of this moisture advection will be focused into NE KS, and probably lead to increasing mid level clouds or even some ACCAS for Sun morning. But cannot rule out a few rogue showers, so will add a low pop for this chance across SE KS. For Sun afternoon, an area of low pressure develops over SW KS and drifts NE into central KS, with a trailing dryline moving into areas west of I-135 for Sun afternoon. Tightening pressure gradient associated the low pressure area will lead to windy conditions for areas west of I-135. Surface winds may be a touch stronger than today, so plan on issuing a wind advisory for the afternoon hours on Sunday, for areas west of the KS Turnpike with gusts to 45 mph possible. As the dryline moves in during max heating Sun afternoon, there is a slim chance of a storm or two developing across central KS. Latest bufkit soundings suggest a warm elevated mixed layer (EML) will probably keep any storm from developing, but plan on keeping a slight pop along the dryline for this chance. There is a highly conditional chance of a severe storm, if a storm can develop, given favorable bulk shear of 60-70 kts and moderate instability. The better chances for strong to severe storms will stay well north of the area. As we move into the holiday on Mon, breezy and warm conditions will again dominate most of the region, as SW flow aloft remains over the area, with an area of low pressure wandering into central KS by Mon afternoon. By Mon afternoon, a shortwave across the northern plains, will push a cold front into central KS for late Mon afternoon. Afternoon heating and convergence along the cold front will probably lead to showers and thunderstorms developing across central KS for the late afternoon and evening hours. Could see some severe storms, given bulk shear of 60-70kts and moderate instability and Bufkit soundings showing steep lapse rates. A very favorable hodograph will exist for supercells. So think large hail and damaging winds will be possible. Cannot rule out a high based tornado or two given the elongated hodograph. A dryline associated with the low pressure area will push into areas west of I-135, but a warm elevated mixed layer (EML) suggests areas further south across south central KS will stayed capped, especially for areas south of Highway 50. There is a conditional chance of a few severe storms along the dryline, associated with a supercell or two, if the cap can erode enough for storms to develop along the dryline. The above mentioned cold front looks to move southeast across the forecast area on Tue, with better chances of showers and thunderstorms for areas east of the KS Turnpike for the afternoon hours on Tue. Lots of uncertainty on where the front will be located by Tue afternoon, with the latest model trends waffling it over southern KS, somewhere along the KS Turnpike. Moderate instability with MLCAPE or 2500 J/KG and 50 to 55 kts of bulk shear suggests a severe storm chance for Tue afternoon/evening as convergence along the front increases. Could see some of the convection linger over southern KS into Tue night. Ketcham .LONG TERM...(Wednesday through Saturday) Issued at 240 PM CDT Sat May 28 2022 Not alot of confidence in how Wed and Thu will play out, as the medium range models differ on how far south south the front will actually move, potentially lingering a diffuse front over southern KS. Lots of low level moisture will linger over southern KS, for a renewed chances of showers and storms on Wed as both the GFS and ECMWF show a shortwave moving across the plains for Wed, with the GFS now showing a good chance of overrunning showers/storms. A more stable airmass arrives on Wed night. With a stable post- frontal airmass anticipated toward the end of the work week with high temperatures in the 70s on Thu-Fri. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1210 PM CDT Sat May 28 2022 VFR conditions should prevail over the next 24 hours. Primary concern should be low level wind shear around 45 to 60 knots across the region from 02Z to 15Z tonight through tomorrow morning. Also, a slight chance of a shower or two across southeast Kansas is possible tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 94 73 88 / 10 0 0 10 Hutchinson 70 94 71 89 / 10 10 0 10 Newton 70 91 72 87 / 10 0 0 10 ElDorado 69 90 71 85 / 10 0 0 10 Winfield-KWLD 71 91 71 87 / 10 0 0 10 Russell 70 96 70 91 / 0 20 10 0 Great Bend 70 97 71 92 / 0 20 0 0 Salina 72 93 73 91 / 10 10 10 10 McPherson 69 92 71 88 / 10 10 0 10 Coffeyville 70 89 71 85 / 20 20 0 0 Chanute 70 89 71 85 / 20 20 0 0 Iola 69 89 71 85 / 20 20 0 10 Parsons-KPPF 70 89 71 85 / 20 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM to 8 PM CDT Sunday for KSZ032-033- 047>053-067>069-082-083-091>093. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...JC
Hazardous weather outlook, May 28, 11:02 AM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1102 AM CDT Sat May 28 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291615- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1102 AM CDT Sat May 28 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday An isolated storm may impact portions of central Kansas late Sunday although better chances for more organized severe storms will arrive Monday evening and Monday night across central Kansas. Damaging winds and large hail are the main concerns. Additional storms are possible Tuesday and Wednesday. A few strong or severe storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:06 AM CDT | Special Weather Statement | ICT | Barton | 24 min |
| May 28, 2:11 AM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 49 min |
| May 28, 2:59 AM CDT | Special Weather Statement | ICT | Harvey, McPherson, Saline, Sedgwick | 61 min |
| May 28, 3:28 AM CDT | Special Weather Statement | ICT | Sedgwick | 62 min |
| May 28, 4:27 AM CDT | Special Weather Statement | ICT | Butler, Greenwood | 63 min |
| May 28, 5:29 AM CDT | Special Weather Statement | ICT | Cowley | 61 min |
| May 28, 6:26 AM CDT | Special Weather Statement | ICT | Chautauqua | 64 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.